Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 485, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 17, 2007, 11:29 PM CDT for Val Verde County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2007, 11:29 PM CDT (04:29 UTC)
- Expired
- Aug 18, 2007, 3:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2781 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 180429 FFWEWX TXC465-180830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1129 PM CDT FRI AUG 17 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... VAL VERDE COUNTY... THIS INCLUDES THE CITIES OF...LANGTRY...JUNO...COMSTOCK... * UNTIL 330 AM CDT * AT 1129 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM THUNDERSTORMS CONTINUING OVER NORTHERN VAL VERDE COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PANDALE AND JUNO DO NOT DRIVE WHERE WATER COVERS THE ROAD...ESPECIALLY AT NIGHT WHEN IT IS HARD TO RECOGNIZE THE FLOODING DANGER. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND DONT DROWN. LAT...LON 2969 10172 2947 10110 3028 10069 3028 10173 $$
2 follow-up statements
000
WGUS74 KEWX 180453
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1152 PM CDT FRI AUG 17 2007
TXC465-180830-
VAL VERDE TX-
1152 PM CDT FRI AUG 17 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR VAL
VERDE COUNTY...
AT 1152 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT NUMEROUS TRAINING THUNDERSTORMS PRODUCING FLASH FLOODING OVER
THE WARNED AREA.
HEAVY RAINS OF 4 TO 7 INCHES HAVE LIKELY FALLEN OVER THE TRIBUTARIES
OF THE DEVILS AND DRY DEVILS RIVERS...AND WILL RESULT IN FLASH
FLOODING OF THE LOW WATER CROSSINGS OF HIGHWAYS 163...277...AND FM
ROAD 1024. THUNDERSTORMS CONTINUE TO REDEVELOP OVER THE SAME AREAS
OF NORTHERN VAL VERDE COUNTY...AND WILL BE CAPABLE OF PRODUCING
ISOLATED 10 INCH TOTALS. THIS WOULD LIKELY RESULT IN A SIGNIFICANT
AND RAPID RISE ALONG THE DEVILS RIVER AS IT APPROACHES LAKE AMISTAD
SATURDAY MORNING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. TWO FEET OF RUSHING WATER CAN CARRY
AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND DONT
DROWN.
LAT...LON 2969 10172 2947 10110 2981 10071 3028 10069
3028 10173
$$000
WGUS74 KEWX 180655
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
150 AM CDT SAT AUG 18 2007
TXC465-180830-
VAL VERDE TX-
150 AM CDT SAT AUG 18 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR VAL
VERDE COUNTY...
AT 148 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA.
THE THUNDERSTORMS WERE DRIFTING SLOWLY TO THE NORTH.
RADAR ESTIMATES OF 6 TO 10 INCHES OF RAIN HAD FALLEN OVER WESTERN
PORTION OF VAL VERDE COUNTY SOUTH OF PANDALE. THE PECOS RIVER WAS
RISING RAPIDLY.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 2969 10172 2947 10110 2981 10071 3028 10069
3028 10173
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 6:56 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Aug 17, 6:56 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 656 PM CDT FRI AUG 17 2007 .UPDATE... SOME EARLY EVENING RUN-OFF PROBLEMS COULD OCCUR OVER VAL VERDE AND NWRN EDWARDS COUNTIES OTHERWISE THE THREAT FOR FLASH FLOODING HAS DECREASED. THE FFA WILL BE ALLOWED TO EXPIRE, BUT LOCALLY HEAVY RAINS WILL BE MENTIONED THRU TONIGHT FOR EDWARDS AND VAL VERDE COUNTIES. WRN EDWARDS AND VAL VERDE COUNTIES HAVE NOT RECEIVED MUCH RAIN UP TO THIS POINT, BUT COULD STILL SEE ISOLATED FLOODING PROBLEMS THIS EVENING. ACROSS MOST AREAS, EXPECT THE CHANCE OF RAIN TO DROP TO ALMOST NIL LATE THIS EVENING, BUT THEN PICK UP AGAIN SLIGHTLY AS NOCTURNAL LOW LEVEL WINDS INCREASE BY AROUND MIDNIGHT. PW VALUES REMAIN HIGH AND SHOULD REMAIN HIGH THROUGH SATURDAY, BUT SURFACE WINDS SHOW A HINT OF DIFFLUENCE. THUS MOST OF THE RAIN ACTIVITY SHOULD HOLD OFF UNTIL MORNING WHEN DIURNAL EFFECTS WILL TAKE HOLD. WILL NEED TO KEEP AN EYE ON THE DRIFT OF ERIN, AS THE GFS AND THE LATE AFTERNOON RADAR TRENDS SUGGESTS PART OF ERIN COULD DROP SOUTHWARD AND BACK INTO OUR WESTERN COUNTIES LATER THIS WEEKEND. && .PREV DISCUSSION... /ISSUED 635 PM CDT FRI AUG 17 2007/ AVIATION... PREVAILING VFR CONDITIONS WILL CONTINUE UNTIL AROUND 06Z...WHEN MVFR CIGS WILL DEVELOP ALONG THE I-35 CORRIDOR. A FEW THUNDERSTORMS ARE POSSIBLE AT KDRT EARLY THIS EVENING...OTHERWISE VFR CONDITIONS WILL CONTINUE UNTIL EARLY SATURDAY MORNING WHEN MVFR CIGS WILL DEVELOP ALONG THE RIO GRANDE VALLEY. CONDITIONS WILL IMPROVE AROUND 15Z SATURDAY WITH A FEW MID DAY AND AFTERNOON SHOWERS AND THUNDERSTORMS EXPECTED. A LIGHT TO MODERATE SE LOW LEVEL FLOW WILL CONTINUE FOR THE NEXT 24H. PREV DISCUSSION... /ISSUED 301 PM CDT FRI AUG 17 2007/ DISCUSSION... THIS AFTERNOON THE CENTER OF TROPICAL DEPRESSION ERIN WAS LOCATED OVER NORTHERN CROCKETT COUNTY MOVING NORTHWARD. CONVECTION OVER THE CWFA THIS AFTERNOON IS DIURNALLY DRIVEN. THIS ACTIVITY WILL DIMINISH RAPIDLY AFTER SUNSET WITH CORE RAINS OCCURRING NORTH OF THE CWFA NEAR THE CENTER OF ERIN OVERNIGHT. THUS WE WILL LET THE FFA EXPIRE AT 7 PM CDT. RESIDUAL TROPICAL MOISTURE WILL REMAIN OVER CWFA SATURDAY AND SUNDAY. AFTERNOON HEATING WILL RESULT IN DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS OVER THE WEEKEND WITH TROPICAL DOWNPOURS POSSIBLE. THE NEXT WEATHER SYSTEM TO IMPACT SOUTH CENTRAL TEXAS IS A MID/UPPER LEVEL TROF. THIS TROF IS CURRENTLY LOCATED OVER THE BAHAMAS MOVING WESTWARD. THIS FEATURE WILL MOVE INTO SOUTH TEXAS MONDAY NIGHT AND TUESDAY PROVIDING UPPER LEVEL SUPPORT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS. HURRICANE DEAN IS NOW A CAT 3 STORM. IT IS FCST TO BE IN THE GULF OF MEXICO ON TUESDAY. THIS STORM WILL LIKELY STRIKE SOMEWHERE ALONG THE TEXAS COAST WEDNESDAY NIGHT INTO THURSDAY. IF THE CENTER OF THE HURRICANE COMES ASHORE AROUND CORPUS CHRISTI OUR CWFA WILL BE FAVORED RIGHT FRONT QUADRANT FOR EXCESSIVE RAINFALL. OUR FCST FOR WEDNESDAY THROUGH FRIDAY OF NEXT WEEK WILL REMAIN CONSERVITINE AND CLOSE TO THE GFS SOLUTION ATTM. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 76 92 76 92 74 / 20 40 20 20 20 AUSTIN BERGSTROM INTL AIRPORT 75 91 74 91 73 / 20 40 20 20 20 DEL RIO INTL AIRPORT 77 92 76 92 76 / 30 20 30 10 10 SAN ANTONIO INTL AIRPORT 77 91 76 91 75 / 20 30 20 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/11
Hazardous weather outlook, Aug 17, 7:01 PM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 701 PM CDT FRI AUG 17 2007 TXZ171>173-183>194-202>209-217>225-228-181115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 701 PM CDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE EDWARDS PLATEAU AND VAL VERDE COUNTY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:27 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Aug 17, 8:55 PM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Aug 18, 12:41 AM CDT | River Flood Warning | EWX | Val Verde | 43 hr |
| Aug 18, 12:41 AM CDT | River Flood Warning | EWX | Val Verde | 57 hr |
| Aug 18, 12:41 AM CDT | River Flood Warning | EWX | Val Verde | 43 hr |
| Aug 18, 2:02 AM CDT | River Flood Warning | EWX | Val Verde | 8 hr |
| Aug 18, 2:02 AM CDT | River Flood Warning | EWX | Val Verde | 18 hr |
| Aug 18, 2:53 AM CDT | Flash Flood Warning | EWX | Val Verde | 5 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.